Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Is computing with the finite Fourier transform pure or applied mathematics?


Authors: L. Auslander and R. Tolimieri
Journal: Bull. Amer. Math. Soc. 1 (1979), 847-897
MSC (1970): Primary 42A68; Secondary 68A20, 68A10, 10G05, 22E25
DOI: https://doi.org/10.1090/S0273-0979-1979-14686-X
MathSciNet review: 546312
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. L. Auslander, Lecture notes on nil-theta functions, CBMS Regional Conf. Ser. in Math. no. 34, Amer. Math. Soc., Providence, R. I., 1977. MR 466409
  • 2. L. Auslander and J. Brezin, Translation invariant subspaces in L2 of a compact nilmanifold. I, Invent. Math. 20 (1973), 1-14. MR 322100
  • 3. L. Auslander and R. Tolimieri (assisted by H. E. Rauch), Abelian harmonic analysis, theta functions and function algebras on a nilmanifold. Lecture Notes in Math., vol. 436, Springer-Verlag, Berlin and New York, 1975. MR 414785
  • 4. L. Auslander and R. Tolimieri, Algebraic structures for ⨁∑_{𝑛≥1}𝐿²(𝑍/𝑛) compatible with the finite Fourier transform, Trans. Amer. Math. Soc. 244 (1978), 263–272. MR 506619, https://doi.org/10.1090/S0002-9947-1978-0506619-4
  • 5. R. Bellman, A brief introduction to theta functions, Holt, Rinehart and Winston, New York, 1961. MR 125252
  • 6. Z. I. Borevich and I. R. Shafarevich, Number theory, Academic Press, New York, 1966. MR 195803
  • 7. J. Brezin, Harmonic analysis on nilmanifolds, Trans. Amer. Math. Soc. 150 (1970), 611-618. MR 279244
  • 8. J. Brezin, Harmonic analysis on compact solvmanifolds, Lecture Notes in Math., vol. 602, Springer-Verlag, Berlin and New York, 1977. MR 447471
  • 9. J. W. Cooley, P. A. W. Lewis, and P. P. Welch, Historical notes on the fast Fourier transform, Proc. IEEE 55 (1967), 1675-1677.
  • 10. J. W. Cooley and J. W. Tukey, An algorithm for the machine calculation of complex Fourier series, Math. Comput. 19 (1965), 297-301. MR 178586
  • 11. I. J. Good, Analogues of Poisson's summation formula, Amer. Math. Monthly 69 (1962), 259-266. MR 184006
  • 12. G. H. Hardy and E. M. Wright, An introduction to the theory of numbers, Clarendon Press, Oxford, 1938. MR 67125
  • 13. K. Ireland and M. I. Rosen, Elements of number theory, Bogden and Quigley, New York, 1972. MR 554185
  • 14. S. Lang, Algebraic number theory, Addison-Wesley, Reading, Mass., 1970. MR 282947
  • 15. J. H. McClellan, Comments on "eigenvector and eigenvalue decomposition of the discrete Fourier transform", IEEE Trans. Audio and Electroacoust. (1972), 65.
  • 16. J. H. McClellan and T. W. Parks, Eigenvalue and eigenvector decomposition of the discrete Fourier transform, IEEE Trans. Audio and Electroacoust. March (1972), 66-74. MR 399751
  • 17. H. Rademacher, Lectures on elementary number theory, Blaisdell, Boston, Mass., 1964. MR 170844
  • 18. R. Tolimieri, The multiplicity problem for 4-dimensional solvmanifolds, Bull. Amer. Math. Soc. 83 (1977), 365-366. MR 476917
  • 19. A. Weil, Sur certaines groupes d'operateurs unitaires, Acta Math. 111 (1964), 143-211. MR 165033
  • 20. S. Winograd, On computing the discrete Fourier transform, Proc. Nat. Acad. Sci. U.S.A. 73 (1976), 1005-1006. MR 415993
  • 21. S. Winograd, On computing the discrete Fourier transform, I.B.M. Research Report, 1976. MR 415993
  • 22. S. Winograd, On the number of multiplications necessary to compute certain functions, Comm. Pure Appl. Math. 23 (1970), 165-179. MR 260150
  • 23. S. Winograd, Some bilinear forms whose multiplicative complexity depends on the field of constants, Math. Systems Theory 10 (1977), 169-180. MR 468322
  • 24. S. Winograd, On the multiplicative complexity of the discrete Fourier transform, Adv. in Math. 32 (1979), no. 2, 83–117. MR 535617, https://doi.org/10.1016/0001-8708(79)90037-9

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 42A68, 68A20, 68A10, 10G05, 22E25

Retrieve articles in all journals with MSC (1970): 42A68, 68A20, 68A10, 10G05, 22E25


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1979-14686-X

American Mathematical Society